View Single Post
Old 29-12-2017, 10:01 PM   #1
JJJ3
 
Join Date: Dec 2017
I am currently:
Side-effects defective

This may have been covered in another thread, but I looked and didn't see this issue being discussed. If it has already been brought up:my apologies.

My issue may sound as if it is addressed to males only, but I believe females have valuable opinions on this matter as well. I've been on ant-psychotics for years--atypical, typical. I've been prescribed several flavors, but have been on Risperdal the longest--20 some years. My issue, concern, problem is how are others out there on antpsychs dealing with the metabolic side-effects? Specifically, hormone depletion. Weight gain is one problem, but my question is more about the decrease in testosterone. This is not simply a problem Viagra can cure. But my question also refers to the dangers of low T:increased risk of heart attacks, heart problems in general, and other serious conditions. Another issue, though not life-threatening, is gynecomastia. Related to that condition is hypogonadism which I believe is now known as atrophy of the testicles. My levels of testosterone were so low my doc was convinced the lab was mistaken. A second test confirmed the first. I'm 48 and my levels were below that of a 70 year old man. My levels were just under the levels of an average female. I know about Androgel and such, but my insurance does not cover the potion. Meanwhile, I'm tired, fatigued and listless all of the time. I have lost my joie de vie. I'm in the major depression phase of my schizo-affective disorder so all the symptoms I listed above are more debilitating. I'll tell you--these anti-psychotics work not only to restrain individuals (chemical straight-jackets), but they also work to chemically castrate a person as well. Anyone have ideas for counter measures?

JJJ3 is offline   Reply With Quote